Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 98, NWS Paducah, KY

December 4, 2011Jackson County, Illinois

NWS Paducah, KY issued this river flood warning at Dec 4, 2011, 10:03 AM CST for Jackson County, Illinois. It took effect at Dec 5, 2011, 12:00 PM CST. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Dec 4, 2011, 10:03 AM CST (16:03 UTC)
In effect from
Dec 5, 2011, 12:00 PM CST
Expired
Dec 12, 2011, 12:02 AM CST
In force
7 days
Issued by
NWS Paducah, KY
Flood severity
Minor

County Jackson County, IL

The radar

The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Muddy River at Murphysboro (MURI2).

Action stage
20 ft
Minor stage
22 ft
Moderate stage
28 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05599490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Dec 4, 6:46 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Dec 4, 6:46 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
646 AM CST SUN DEC 4 2011

.UPDATE...
UPDATED FOR THE 12Z TAF ISSUANCE.

&&

.DISCUSSION.../TONIGHT THROUGH TUESDAY/
AN AREA OF RAIN AHEAD OF A COLD FRONT WAS MAKING STEADY PROGRESS
INTO NWRN PARTS OF THE PAH FCST AREA THIS MORNING. SHORTLY AFTER
SUNRISE...THE FRONT WILL BE KNOCKING ON THE DOOR. THIS INITIAL
BAND OF RAIN WILL PRODUCE MODEST AMOUNTS THROUGH THIS MORNING...
FOR MOST LOCATIONS. AHEAD OF THE FRONT...A STIFF SRLY BREEZE WILL
CONTINUE FOR PART OF THE DAY.

GOOD 850 MB MOISTURE TRANSPORT INTO THE SFC BOUNDARY/TROF PLUS MID
LEVEL ISENTROPIC LIFT AHEAD OF AN IMPULSE IN THE SWRLY MID LEVEL
FLOW WILL TEND TO INCREASE AMOUNTS AND COVERAGE OF RAIN THIS
AFTERNOON ACROSS THE REGION. THIS ENHANCED MOISTURE ARRANGEMENT
WILL CONTINUE THROUGH MON. RAIN MAY BE HEAVY AT TIMES...AND WILL
BE PROLONGED...THUS WE WILL KEEP THE FLOOD WATCH IN PLACE FOR LOCATIONS
GENERALLY SOUTH OF A LINE FROM POPLAR BLUFF MO TO ROCKPORT INDIANA
STARTING THIS MORNING. 3 TO 5 INCHES OF RAINFALL IS POSSIBLE IN
THIS AREA THROUGH THE EVENT...WITH LESSER AMOUNTS TO THE NW. FLASH
FLOODING IS NOT NECESSARILY EXPECTED DUE TO LACK OF CONVECTIVE
FEATURES /OR LIGHTNING/.

MON EVENING...HEIGHTS WILL START TO LOWER A BIT IN THE SWRLY FLOW ALOFT AS
HIGH SFC PRESSURE BEGINS TO PUSH EWD. THIS SHOULD RAPIDLY DECREASE
THE POPS AND QPF AMOUNTS FROM THE NW OVERNIGHT. THERE MAY BE
ENOUGH COLD AIR INVADING TO GENERATE A LITTLE SLEET IN ADDITION TO
THE RAIN IN THE NWRN HALF OF THE REGION...BUT THIS IS IFFY AT
BEST. BY DAYTIME TUE...THE REGION SHOULD BE COLD/CLOUDY AND MOSTLY
PCPN-FREE EXCEPT PERHAPS FOR SOME NON-MEASURABLE SPRINKLES
GENERATED BY SUBTLE RIPPLES IN THE SWRLY MID LEVEL FLOW.

FOR THE TIME PERIOD TUESDAY NIGHT THROUGH SATURDAY... IN THE WAKE
OF THE DEPARTING SYSTEM...COULD SEE A MIX OF RAIN AND SNOW OVER
THE EXTREME SOUTHEAST SECTIONS OF THE CWA TUESDAY EVENING IN WHATS
LEFT OF THE WRAP AROUND MOISTURE.

ON WEDNESDAY A CLOSED H5 LOW IS FORECAST TO DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE DUE EAST. THIS WILL SERVE TO DRAW DEEP
MOISTURE PREVIOUSLY DISPLACED TO OUR SOUTH AND EAST BACK
NORTHWARD...THE QUESTION BEING HOW FAR WILL THE MOISTURE RETURN
BEFORE THE PASSAGE OF THE LOW. THE GFS ENSEMBLE MEAN ACTUALLY CRANKS
OUT A BIT OF QPF MAINLY SOUTH AND EAST OF THE OHIO RIVER WEDNESDAY
AFTERNOON...HOWEVER THE GFS/ECMWF SHOW NO HINT OF PRECIP...SO UNTIL
THERE IS A MORE CONSISTENT SIGNAL...WILL LEAVE DRY.

WEAK HIGH PRESSURE AT THE SURFACE AND ZONAL FLOW ALOFT SHOULD KEEP
THE REGION DRY THROUGH THURSDAY NIGHT. A COLD FRONT AND ASSOCIATED
UPPER TROF ARE FORECAST TO CROSS THE REGION ON FRIDAY. IN THE
PROCESS THE ECMWF DRAGS A SMALL AREA OF QPF ACROSS THE NORTHERN
SECTIONS OF OUR CWA...BUT THE OTHER MODELS KEEP IT DRY...SO LEFT IT
DRY FOR NOW. THE FRONTAL PASSAGE SHOULD ONLY SERVE TO USHER IN A
MUCH COLDER AIR MASS FOR NEXT WEEKEND.

&&

.AVIATION...
A NORTHEAST TO SOUTHWEST ORIENTED BAND OF RAIN WILL CONTINUE TO
SPREAD EAST THROUGH THE PERIOD. A CONCERN AHEAD OF THE BAND WILL
BE SOUTHEAST WINDS GUSTING WELL OVER 20KTS. WILL LIKELY SEE MVFR
CIGS/VSBYS IN THE HEAVIER SHOWERS.

CEILINGS WILL GRADUALLY COME DOWN INTO IFR TERRITORY...GENERALLY
BEHIND THE COLD FRONT WHICH WILL MOVE EAST THROUGH THE REGION IN THE
23-01Z TIMEFRAME. ON THE BACK SIDE OF THE FRONT THERE WILL BE POTENTIAL
GUSTS FROM THE NORTH OVER KCGI/KPAH AND AN EAST NORTHEAST WIND
AT KOWB/KEVV. IT WILL ALSO LEAD TO THE FIRST OF THE TRUE HEAVY
RAINFALL.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR BUTLER-MISSISSIPPI-NEW
     MADRID-RIPLEY-SCOTT-STODDARD.

IL...FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR ALEXANDER-HARDIN-
     MASSAC-POPE-PULASKI.

IN...FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR SPENCER.

&&

JAP/DB
Hazardous weather outlook, Dec 4, 5:08 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
508 AM CST SUN DEC 4 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
508 AM CST SUN DEC 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT FOR PART OF THE REGION...GENERALLY SOUTH
OF A LINE FROM POPLAR BLUFF MISSOURI TO ROCKPORT INDIANA.
WIDESPREAD RAIN AMOUNTS OF 1 1/2 TO NEARLY 3 INCHES ARE EXPECTED
THROUGH TONIGHT IN THAT AREA. PLEASE REFER TO THE FLOOD WATCH FOR
DETAILS.

LESSER RAIN AMOUNTS ARE EXPECTED NORTH OF THE FLOOD WATCH AREA.
MINOR FLOODING ON A LOCAL SCALE CANNOT BE RULED OUT THERE.

MINOR RIVER FLOODING WILL CONTINUE. REFER TO THE FLOOD WARNINGS
AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY NIGHT. ANOTHER
1 TO 2 INCHES OR SO OF RAIN IS EXPECTED MONDAY AND MONDAY NIGHT.
PLEASE REFER TO THE FLOOD WATCH FOR DETAILS.

MINOR RIVER FLOODING IS FORECAST TO CONTINUE. REFER TO THE FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WE REQUEST THAT SPOTTERS REPORT IN IF FLOODING IS OBSERVED. ALSO
PLEASE REPORT IN WITH RAINFALL AMOUNTS SUNDAY THROUGH TUESDAY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 1:37 PM CSTAreal Flood AdvisoryPAHBallard, McCracken4 hr
Dec 4, 2:50 PM CSTAreal Flood AdvisoryPAHHenderson, Union6 hr
Dec 3, 9:46 PM CSTRiver Flood WarningPAHFranklin, Williamson8 hr
Dec 4, 10:03 AM CSTRiver Flood WarningPAHFranklin, Williamson7 days

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.